Translator Disclaimer
2004 Mp-small summands increase knot width
Jacob Hendricks
Algebr. Geom. Topol. 4(2): 1041-1044 (2004). DOI: 10.2140/agt.2004.4.1041

Abstract

Scharlemann and Schultens have shown that for any pair of knots K1 and K2, w(K1#K2)max{w(K1),w(K2)}. Scharlemann and Thompson have given a scheme for possible examples where equality holds. Using results of Scharlemann–Schultens, Rieck–Sedgwick and Thompson, it is shown that for K=#i=1nKi a connected sum of mp-small knots and K any non-trivial knot, w(K#K)>w(K).

Citation

Download Citation

Jacob Hendricks. "Mp-small summands increase knot width." Algebr. Geom. Topol. 4 (2) 1041 - 1044, 2004. https://doi.org/10.2140/agt.2004.4.1041

Information

Received: 14 June 2004; Revised: 20 August 2004; Accepted: 7 September 2004; Published: 2004
First available in Project Euclid: 21 December 2017

zbMATH: 1078.57008
MathSciNet: MR2100690
Digital Object Identifier: 10.2140/agt.2004.4.1041

Subjects:
Primary: 57M25
Secondary: 57M27

Rights: Copyright © 2004 Mathematical Sciences Publishers

JOURNAL ARTICLE
4 PAGES


SHARE
Vol.4 • No. 2 • 2004
MSP
Back to Top